Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Constant nasal congestion caused by an ayurvedic medicine taken for hypertension. Suggestions?

My Eosinophil count is 6 and I have had constant nose block/ nasal congestion due to the side effect of a Ayurvdic medicine I take for Hypertension . The medicine I take is called Divya Mukta Vati and it seems to control the Hypertension very well(1/2 tablet everyday). But this side effect is very bothersome and I am looking for a permanent cure. If you can suggest any medicine or life style changes to mitigate the problem I would greatly appreciate it. Thanks, RJ
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi ,
Welcome to HCM.

Based on the information provided your eosinophil percentage seems to be normal but Absolute Eosinophil count is a better indicator of allergy if any. In case if you have got your CBP done, then Absolute eosinophil count test need not be done as it can be calculated based on the total WBC count. Multiply the eosinophil percentage with the total WBC count and divide it with 100 which gives you the absolute eosinophil count.if it is above 440 the, allergy should be the cause for your nose block and should be treated accordingly.
Otrivin and nasoclear or nasivion drops are usually used treating the congestion. But since you are a hypertensive medicines containing deconestants like phenyl ephrine or xylometazoline( Otrivin) or oxymetazoline should not be used as these might increase the blood pressure.

I would recommend you to use Nasivion s drops which contains plane saline drops ( does not contain any medication)and it doesnt raise your blood pressure.
Apart from that Steam inhalation atleast twice a day should help you. Even Breathing exercises are known to relieve nasal congestion. Avoid or restrict exposure to dust.

You need not stop medication as it is working for you , but if the problem is really troublesome, then please look for an alternative medicine.

Hope you got the solution you were looking for.

Dr Sai Rajesh

Answered: Tue, 26 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor